Texas, 2016Flash Flooding and Damaging Winds in Texas, March 8 to 10, 2016
March 8 to 10, 2016 · NWS SHV · 43 events in 10 counties and zones
A strong upper level low pressure system settled over northern Mexico on March 8th, and became stationary through March 12th as it was cut off from the upper level jet stream, with a blocking upper ridge having developed over Florida and the western Atlantic. Meanwhile, a weak frontal boundary entered the region from the west on the 8th, and became stationary over Deep East Texas, Northwest…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low pressure system settled over northern Mexico on March 8th, and became stationary through March 12th as it was cut off from the upper level jet stream, with a blocking upper ridge having developed over Florida and the western Atlantic. Meanwhile, a weak frontal boundary entered the region from the west on the 8th, and became stationary over Deep East Texas, Northwest Louisiana, and Southwest Arkansas. Upper level disturbances ejected northeast ahead of the Northern Mexico low pressure system, resulting in periods of showers and thunderstorms containing heavy rainfall to move repeatedly over these areas. The air mass was most unstable on the 8th, where several severe thunderstorms developed and produced wind damage across portions of Northwest and Northcentral Louisiana, as well as East Texas. However, widespread heavy rainfall was relentless along and ahead of the surface front over Deep East Texas, all of North Louisiana, and Southwest Arkansas where widespread flash flooding occurred. Numerous roads and bridges were flooded or washed out, homes were flooded, and many high water rescues were required as many drivers drove around barricades and into the flooded roadways. Widespread rainfall amounts of 5-10+ inches fell during the 4 day period across much of East Texas, with amounts of 12-16+ inches across Sabine County. Several structures suffered some sort of water damage along with numerous road surfaces as well. Many or those road surfaces, bridges and low water crossings were completely washed out. This resulted in many high water rescues of stranded motorists, especially during the very beginnings of the prolonged flooding event. Many motorists drove around barricades and into the flooded roadways. The flash flooding event very quickly transitioned into a major hydrologic event as several rivers, lakes and creeks suffered major flooding conditions. Several shelters were opened by the Red Cross and by local churches across Northeast Texas to shelter residents effected by the flood. An Federal Disaster Declaration was declared for Marion, Harrison and Gregg Counties in Northeast Texas as a result of the flooding. Some of the more impressive 5-day rainfall totals were as follows: Hemphill 8.6 E: 18.60, Toledo Bend Dam: 16.70, Marshall 9.7 SE: 11.61, Sam Rayburn Dam: 11.40, Longview 0.9 E: 11.31, Carthage: 11.18, Center: 10.75, Henderson 6.9 WNW: 10.68, Jefferson: 10.34, Zavalla 2.0 ENE: 9.90, Big Sandy 3.9 E: 9.50, Broaddus: 9.14, Linden RAWS: 8.95, Lone Star: 8.54, Tyler 4.1 SSW: 7.83, Pittsburg: 7.63, Mineola 1.6 E: 7.28, Nacogdoches: 7.16, Jacksonville: 7.00, Texarkana RAWS: 5.77.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 8, 3:17 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 8, 3:17 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CST TUE MAR 8 2016
.DISCUSSION...
CONVECTION QUICKLY SPREADING NEWD ACROSS THE REGION THIS
AFTERNOON...AS THE FIRST OF MANY DISTURBANCES MOVES ACROSS THE
AREA. HAVE EXTENDED TOR WATCH 38 TO PICK UP THE REMAINDER OF OUR
PARISHES IN N LA AND UNION COUNTY IN SRN AR...AS STORMS CONTINUE
TO MAINTAIN STRENGTH AS THEY MOVE EWD.
DEEP LAYER MOISTURE CONTINUES TO INCREASE...AS EVIDENCED BY
NEARLY A HALF AN INCH INCREASE IN THE PWAT FROM THE 12Z KSHV
SOUNDING TO THE 18Z SPECIAL SOUNDING. THIS IS SEVERAL STANDARD
DEVIATIONS FROM NORMAL FOR EARLY MARCH...AND QUITE INDICATIVE OF
THE POTENTIAL FOR HEAVY RAINFALL WITH THIS STRONG STORM SYSTEM. A
TRAINING AREA OF VERY HEAVY RAINFALL IS EXPECTED TO SET UP WITH
THE SECOND WAVE TONIGHT/WEDNESDAY...AND THE QPF FOR THIS TIMEFRAME
ALONE LOOKS TO REACH UPWARDS OF SIX TO TEN INCHES. FLASH FLOODING
WILL BECOME A CONCERN LATER TONIGHT...AS SOILS BECOME SATURATED
AND RAINFALL RATES INTENSIFY. IN ADDITION TO THE FLASH FLOODING
THREAT... EMBEDDED STRONG TO SEVERE STORMS WILL CONTINUE TO BE
POSSIBLE TONIGHT THROUGH WEDNESDAY...MAINLY S OF I-20...AS VERY
STRONG DYNAMIC FORCING CHARACTERIZED BY BROAD DIFFLUENCE ALOFT
OVERRULES THE LACK OF STRONG INSTABILITY.
MODELS INDICATE THAT WE COULD SEE AN ADDITIONAL ONE TO THREE
INCHES OF RAINFALL DURING THURSDAY...WHICH WILL LIKELY EXACERBATE
ANY ONGOING FLASH FLOODING. CONVECTIVE INTENSITY SHOULD DECREASE
SOME DURING THURSDAY HOWEVER...AS THE DYNAMIC FORCING OVHD IS FCST
TO DIMINISH AS THE UPPER LOW LIFTS NEWD. DRY-SLOTTING LOOKS TO
FURTHER DIMINISH OUR COVERAGE/INTENSITY...AT LEAST FOR A
TIME...AS WE MOVE THROUGH THURSDAY NIGHT. RAIN WILL CONTINUE
THROUGH FRIDAY AND SATURDAY...ALTHOUGH COVERAGE AND INTENSITY WILL
GRADUALLY DECREASE AS THE UPPER LOW MOVES OVHD.
A SECONDARY CLOSED LOW IS FCST TO MOVE IN ON THE TAIL OF THE
PREVIOUS AS WE MOVE INTO SUNDAY...AND MAY BRING ADDITIONAL
RAINFALL SUNDAY AND SUNDAY NIGHT. THE UPPER RIDGE IS FCST TO SET
UP OVER TX IN THE WAKE OF THE PREVIOUS WEEK'S DISTURBANCES...
LEAVING US WITH QUIET WEATHER TO FINISH OUT THE FCST PD. /12/
&&
PREV DISCUSSION... /ISSUED 1159 AM CST TUE MAR 8 2016/
AVIATION...
MVFR CONDITIONS ARE PREVAILING AT MOST TAFS SITES AS OF 1730Z.
HOWEVER...A SLOW MOVING LINE OF THUNDERSTORMS CURRENTLY IS WEST
OF K4O4 AND EXTENDS BACK TO THE SOUTHWEST THROUGH KTRL TO KINJ. A
SECOND CLUSTER OF THUNDERSTORMS IS LIFTING NORTH AHEAD OF THIS
LINE ACROSS SOUTHEAST TEXAS...AND IS APPROACHING KLFK AND KOCH.
CEILINGS AND VISIBILITIES WILL DETERIORATE BETWEEN 18Z AND 21Z AS
THESE TWO AREAS OF THUNDERSTORMS MOVE INTO THE ARKLATEX THIS
AFTERNOON. ALTHOUGH THERE MAY BE A BRIEF BREAK IN THE CONVECTION
BEHIND THIS FIRST WAVE OF THUNDERSTORMS IN EAST TEXAS...EXPECT
MORE THUNDERSTORMS TO DEVELOP TONIGHT AND PERSIST INTO THE DAY ON
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 71 63 73 / 100 100 100 80
MLU 65 74 66 73 / 90 90 90 90
DEQ 62 68 59 66 / 100 100 90 90
TXK 63 69 59 68 / 100 100 100 80
ELD 64 71 63 71 / 100 100 100 90
TYR 62 70 60 69 / 100 100 80 70
GGG 64 69 61 71 / 100 100 90 70
LFK 66 72 62 74 / 100 100 90 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ050-051-
059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
12Hazardous weather outlook, Mar 8, 11:46 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST TUE MAR 8 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-091800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
1146 AM CST TUE MAR 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL SPREAD INTO NORTH LOUISIANA AND SOUTHERN
ARKANSAS THIS AFTERNOON AND EVENING...AND FLASH FLOODING MAY
BECOME A PROBLEM LATE TONIGHT...AS THE SOILS BECOME SATURATED AND
ANOTHER ROUND OF HEAVY RAINFALL DEVELOPS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN TO
MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH
FLOODING THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY SOUTH OF
I 20. ADDITIONAL RAINFALL AMOUNTS OF FOUR TO SIX INCHES...WITH
ISOLATED AMOUNTS OF UP TO TEN INCHES...WILL BE POSSIBLE THROUGH
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TONIGHT.
OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-091800-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1146 AM CST TUE MAR 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...CURRENTLY
MOVING INTO CENTRAL TEXAS...WILL MOVE INTO NORTHEAST TEXAS BY
AROUND MIDDAY...AND WILL SPREAD ACROSS REMAINING PORTIONS OF THE
AREA BY LATE AFTERNOON. INSTABILITY AND STRONG SHEAR WILL COMBINE
TO BRING A THREAT OF SEVERE STORMS THIS AFTERNOON AND EVENING.
HEAVY RAINFALL COULD BEGIN TO BE A PROBLEM AS EARLY AS TONIGHT
WITH THIS FIRST WAVE OF STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING...AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN
TO MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH
FLOOD THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONAL RAINFALL
AMOUNTS OF FOUR TO SIX INCHES...WITH ISOLATED AMOUNTS OF UP TO TEN
INCHES...WILL BE POSSIBLE THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS
AFTERNOON THROUGH TONIGHT.
12
In the hours before
Special weather statement, Mar 8, 11:40 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST TUE MAR 8 2016
OKZ077-TXZ096-081830-
MCCURTAIN OK-RED RIVER TX-
1140 AM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND RED RIVER COUNTIES
UNTIL 1230 PM CST...
AT 1139 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLOUDY TO 6 MILES NORTHEAST
OF FORT TOWSON TO NEAR DEPORT...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...IDABEL...BROKEN BOW...BAGWELL...MANCHESTER...WRIGHT CITY...
VALLIANT...DETROIT...MILLERTON...ANNONA...GARVIN...KIOMATIA...RUFE...NEGLEY...
OAK HILL...HOLLY CREEK...GOLDEN...BETHEL...PICKENS AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3451 9459 3438 9453 3359 9478 3346 9531
3388 9531 3387 9530 3391 9528 3389 9526
3396 9523 3394 9516 3423 9515 3425 9505
3451 9505
TIME...MOT...LOC 1739Z 236DEG 30KT 3430 9530 3406 9517 3354 9535
09Local storm report, Mar 8, 3:03 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL NATCHITOCHES 31.76N 93.10W
03/08/2016 E0.88 INCH NATCHITOCHES LA CO-OP OBSERVER
NICKEL HAIL IN NATCHITOCHES
&&
EVENT NUMBER SHV1600045
25Flash Flood, Bowie
- When
- March 8, 3:20 PM CST to 6:30 PM CST
- Where
- Bowie County, 2.33 mi S of Bethlehem to 2.79 mi SSE of Daniels Chapel
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 33.516, -94.569
High water was reported over Hwy. 82 between Dekalb and New Boston, Texas.
Flash Flood, Bowie
- When
- March 8, 4:00 PM CST to 6:30 PM CST
- Where
- Bowie County, 1.25 mi N of Wake Vlg to 1 mi N of Wake Vlg
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.438, -94.081
Deep water reported at the intersection of New Boston Road and North Robison Road.
Flash Flood, Bowie
- When
- March 8, 4:20 PM CST to 6:30 PM CST
- Where
- Bowie County, 2.56 mi W of Hooks to 2.66 mi NE of New Boston
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.472, -94.294
Severe flooding was reported on Hwy. 82 between Hooks and New Boston, Texas.
Flash Flood, Bowie
- When
- March 8, 4:25 PM CST to 6:30 PM CST
- Where
- Bowie County, 1.86 mi WNW of Carbondale to 1.16 mi ENE of Simms
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.330, -94.480
Flash flooding was reported on several county roads in and around the Simms community.
Flash Flood, Harrison
- When
- March 8, 5:50 PM CST to March 10, 9:15 AM CST
- Where
- Harrison County, 1.73 mi SSE of Baldwin to 1.59 mi WNW of Karnack
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.697, -94.237
High water was reported flowing over FM 134 in Karnack, Texas.
Flash Flood, Shelby
- When
- March 8, 9:00 PM CST to March 9, 1:30 AM CST
- Where
- Shelby County, 1.83 mi NE of James to 5.04 mi NNE of Jordons Store
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.871, -94.101
Flooding reported across numerous county roads in Shelby County, Texas.
Flash Flood, Gregg
- When
- March 9, 12:00 AM CST to March 10, 9:15 AM CST
- Where
- Gregg County, 2.49 mi NE of White Oak to 1.7 mi NE of Judson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.557, -94.842
Numerous roads were underwater and closed in the city of Longview, Texas. The flooding was so widespread that a Disaster Declaration was declared for the city of Longview, Texas as well as for Gregg County itself. As many as 40 used cars were lost to flood waters athe the Patterson Used Car lot on West Cotton Street. More than 25 high water rescues were reported in the city of Longview during the height of the flash flood event. A temporary shelter was set up at the Longview Christian Fellowship Church. The number of structures flooded and the monetary dollar amount of those structures were not available for this writing.
Thunderstorm Wind, Smith
- When
- March 9, 3:12 AM CST
- Where
- Smith County, 1.77 mi E of Wood Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.471, -95.370
Tree down on County Road 431 near the intersection of County Road 472.
Thunderstorm Wind, Smith
- When
- March 9, 3:55 AM CST
- Where
- Smith County, 1.24 mi ENE of Galilee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.278, -95.411
Tree down across Dean Road between County Road 1130 and County Road 1113.
Flash Flood, Smith
- When
- March 9, 5:27 AM CST to 10:15 AM CST
- Where
- Smith County, 5.57 mi N of Garden Vly to 5.67 mi N of Garden Vly
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.601, -95.529
County Roads 484 and 455 were flooded and closed south southwest of Mineola, Texas.
Thunderstorm Wind, Smith
- When
- March 9, 5:42 AM CST
- Where
- Smith County, 1.62 mi SE of Noonday
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.214, -95.399
Tree down on Farm to Market Road 2868 approximately 1 mile from Highway 155.
Thunderstorm Wind, Smith
- When
- March 9, 5:51 AM CST
- Where
- Smith County, 3.41 mi SSW of Lake Tyler
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.183, -95.197
Power poles down and partially covering the roadway at Farm to Market Road 344 and Highway 110.
Flash Flood, Cass
- When
- March 9, 5:58 AM CST to 10:30 AM CST
- Where
- Cass County, 2.61 mi NNE of Atlanta Muni Arpt to 0.27 mi ENE of Atlanta Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.133, -94.178
Low water crossings in Atlanta, Texas were flooded and closed.
Flash Flood, Smith
- When
- March 9, 6:25 AM CST to 10:15 AM CST
- Where
- Smith County, 1.46 mi WNW of Lindale to 1.6 mi N of Lindale
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.525, -95.424
High water rescues were reported in the city of Lindale, Texas.
Flash Flood, Rusk
- When
- March 9, 6:37 AM CST to March 10, 9:15 AM CST
- Where
- Rusk County, 0.33 mi SSW of Old London to 1.39 mi NNW of Old London
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.226, -94.952
Flooded roadway at State Highway 42 and County Road 111.
Flash Flood, Rusk
- When
- March 9, 6:46 AM CST to March 10, 9:15 AM CST
- Where
- Rusk County, 1.2 mi SSW of Tainerville to 0.9 mi W of Tainerville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 32.164, -94.908
County Road 481 and Highway 64 were underwater west of Henderson, Texas.
Flash Flood, Smith
- When
- March 9, 6:47 AM CST to 10:15 AM CST
- Where
- Smith County, 1.73 mi NE of Galilee to 1.55 mi W of Peaceful Vly
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.288, -95.409
Water over the roadway on CR. 1125 between Teton Road and CR. 1113.
Flash Flood, Gregg
- When
- March 9, 6:49 AM CST to March 10, 9:15 AM CST
- Where
- Gregg County, 1.45 mi SSW of Tenneryville to 1.42 mi SSW of Tenneryville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -94.807
The intersection of Scenic and Fairway Drive was flooded and closed. Waggoner Street was also flooded and closed.
Flash Flood, Smith
- When
- March 9, 6:54 AM CST to 10:15 AM CST
- Where
- Smith County, 1.38 mi N of Gresham to 1.09 mi N of Gresham
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.250, -95.350
Heavy flooding reported at CR. 165 and FM 2493.
Flash Flood, Smith
- When
- March 9, 6:59 AM CST to 10:15 AM CST
- Where
- Smith County, 2.11 mi ENE of Gresham to 1.81 mi WSW of Coplen
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.236, -95.315
Farm to Market 2813 and Highway 69 underwater and closed.
Flash Flood, Smith
- When
- March 9, 6:59 AM CST to 10:15 AM CST
- Where
- Smith County, 1.47 mi SW of Flint to 2.93 mi S of Flint
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.183, -95.365
County Roads 173 and 177 were underwater and closed.
Flash Flood, Rusk
- When
- March 9, 6:59 AM CST to March 10, 9:15 AM CST
- Where
- Rusk County, 0.52 mi SSE of Tainerville to 0.88 mi ENE of Tainerville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 32.173, -94.897
High water was over the roadways of Highway 64 and CR. 481.
Flash Flood, Gregg
- When
- March 9, 7:00 AM CST to March 10, 9:15 AM CST
- Where
- Gregg County, 1.18 mi SSW of Judson to 1.08 mi SSW of Judson
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.565, -94.759
Many homes flooded on Ralph Street in North Longview.
Flash Flood, Smith
- When
- March 9, 7:00 AM CST to 10:15 AM CST
- Where
- Smith County, 2.14 mi NNW of Mt Sylvan to 3.92 mi N of Mt Sylvan
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.478, -95.467
High water reported in the Hideaway community. Some homes were threatened in the community as well.
Flash Flood, Smith
- When
- March 9, 7:03 AM CST to 10:15 AM CST
- Where
- Smith County, 1.54 mi WNW of Gresham to 1.34 mi NNW of Gresham
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.240, -95.373
High water was reported on CR. 168 near Owens Elementary School.
Flash Flood, Rusk
- When
- March 9, 7:06 AM CST to March 10, 9:15 AM CST
- Where
- Rusk County, 15.46 mi ENE of Henrys Chapel to 14.14 mi ENE of Henrys Chapel
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.166, -94.798
Hwy. 64 was flooded in Henderson, Texas.
Flash Flood, Harrison
- When
- March 9, 7:10 AM CST to March 10, 9:15 AM CST
- Where
- Harrison County, 1.63 mi NE of Marshall to 2 mi NE of Marshall
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.549, -94.353
Highway 59 and Highway 43 was flooded and closed in Marshall, Texas.
Flash Flood, Smith
- When
- March 9, 7:30 AM CST to 10:15 AM CST
- Where
- Smith County, 1.42 mi NW of Tyler to 0.62 mi W of Peaceful Vly
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.364, -95.318
Numerous city roads were flooded and closed in Tyler, Texas.
Flash Flood, Smith
- When
- March 9, 7:35 AM CST to 10:15 AM CST
- Where
- Smith County, 2.15 mi SSE of Carroll to 1.73 mi SE of Carroll
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -95.540
County Road 419 west of Lindale, Texas was completely under water and a culvert was washed out.
Flash Flood, Rusk
- When
- March 9, 7:37 AM CST to March 10, 9:15 AM CST
- Where
- Rusk County, 0.32 mi E of Crimcrest to 0.35 mi NNW of Henderson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -94.814
Henderson Fire Department assisted in the evacuation of residents of an apartment complex in Henderson, Texas on West Main Street from flooding.
Flash Flood, Rusk
- When
- March 9, 7:38 AM CST to March 10, 9:15 AM CST
- Where
- Rusk County, 1.75 mi E of Friar to 1.54 mi SSW of Craig
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.220, -94.870
Major road closures from flooding included U.S. 259, FM. 850 and 918.
Flash Flood, Harrison
- When
- March 9, 7:49 AM CST to March 10, 9:15 AM CST
- Where
- Harrison County, 2.04 mi NE of Marshall to 1.71 mi ESE of Marshall Northeast
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.554, -94.349
Hwy. 80 and Hwy. 43 was underwater on the east side of Marshall, Texas.
Flash Flood, Harrison
- When
- March 9, 8:50 AM CST to March 10, 9:15 AM CST
- Where
- Harrison County, 3.27 mi SSW of Leigh to 2.27 mi ENE of Lotta
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.560, -94.160
High water washed vehicles off the road in the community of Leigh, Texas.
Flash Flood, Harrison
- When
- March 9, 9:20 AM CST to March 10, 9:15 AM CST
- Where
- Harrison County, 2.07 mi S of Marshall Arpt to 1.63 mi SSE of Marshall Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.490, -94.300
Farm to Market 31 at Interstate 20 was flooded and closed.
Flash Flood, Smith
- When
- March 9, 9:24 AM CST to 10:15 AM CST
- Where
- Smith County, 3.45 mi S of Noonday to 3.05 mi S of Noonday
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.180, -95.420
Water was over the bridge at the 14000 block of County Road 1106.
Flash Flood, Gregg
- When
- March 9, 11:04 AM CST to March 10, 9:15 AM CST
- Where
- Gregg County, 2.21 mi NNW of Kilgore to 1.36 mi SSW of Kinsloe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.409, -94.896
Multiple high water rescues were reported in Kilgore, Texas.
Flash Flood, Gregg
- When
- March 9, 11:28 AM CST to March 10, 9:15 AM CST
- Where
- Gregg County, 1.82 mi NW of Kilgore to 1.71 mi SW of Kinsloe
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.401, -94.898
Road closures from flooding in the Kilgore, Texas area included Turkey Creed, Houston Street, Stone Road, Pentecost Road, the Highway 135 underpass, Andrews Street, East North Street and Scene Street. A State Of Emergency was declared for the city of Kilgore, Texas as Turkey Creek, Big Head Creek and Rabbit Creeks had water pouring out of them so fast that it swamped roads, automobiles and homes. The park near Turkey Creek and the homes surrounding it were totally swallowed by the floodwaters. Mandatory evacuations were ordered. A Union Pacific train became stuck on the tracks off of FM. 349 and began to flood. Union Pacific workers were forced to abandon the train and climb to higher ground.
|Three shelters were set up to help residents with the emergency flood threat in the city of Kilgore, Texas. The total number of structures and their monetary damage estimates were not available for this entry.
Flash Flood, Harrison
- When
- March 9, 12:00 PM CST to March 10, 9:15 AM CST
- Where
- Harrison County, 1.54 mi NW of Hallsville to 1.16 mi NNE of Hallsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.513, -94.591
Water covered the roadway on Appaloosa Lane south of Maple Springs Church and North of Joy Lane. All streets were closed.
Flash Flood, Nacogdoches
- When
- March 9, 12:07 PM CST to March 10, 11:00 AM CST
- Where
- Nacogdoches County, 2.51 mi ESE of Looneyville to 1.81 mi W of Climax
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.733, -94.812
Excessive heavy rainfall resulted in water over the roadway on FM. 95 two miles south of U.S. 59. Water was also over the roadway on FM. 343 near Industrial Blvd. in Nacogdoches, Texas.
Flash Flood, Cherokee
- When
- March 9, 2:30 PM CST to March 10, 1:30 PM CST
- Where
- Cherokee County, 2.97 mi NNW of Hume to 2.08 mi S of Tecula
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.962, -95.342
Excessive heavy rainfall resulted in the closures of Cr. 4223, FM. 4705, FM. 856, CR. 4612, CR. 4408, CR. 4614, FM. 1227 and FM. 3230.
Flash Flood, Sabine
- When
- March 9, 2:53 PM CST to March 10, 2:00 PM CST
- Where
- Sabine County, 3.26 mi ENE of Yellowpine to 4.11 mi E of Hemphill
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.304, -93.783
Texas Department of Transportation reported that the intersection of FM. 3315 and FM. 944 was flooded and closed as well as SH. 87.
Flash Flood, Harrison
- When
- March 9, 3:24 PM CST to March 10, 9:15 AM CST
- Where
- Harrison County, 2.83 mi N of Darco to 2.45 mi N of Darco
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.461, -94.431
Highway 43 was flooded and closed at Potter's Creek southwest of Marshall, Texas.
Flash Flood, Gregg
- When
- March 9, 11:31 PM CST to March 10, 9:15 AM CST
- Where
- Gregg County, 0.93 mi ENE of Kilgore to 0.6 mi WNW of Kilgore East
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.386, -94.866
Road closures were reported near Hwy. 259 and Hwy 31 between Interstate 20 and the Kilgore city limits. Both southbound and northbound lanes were closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Louisiana, March 8 to 12, 20163 deaths · 3 injured · $50 million · 56 kt wind · 105 events
- Flash Flooding and Flooding in Louisiana, March 8 to 13, 2016$5.1 million · 1 in hail · 32 events
- Flash Flood in Oklahoma, March 8 to 11, 20161 death · 1 event
- Flash Flooding and Damaging Winds in Texas, March 8 to 9, 2016$140,000 · 61 kt wind · 17 events
- Tornado and Flash Flooding in Texas, March 8 to 9, 2016EF0 · 17 events
- Strong Wind in Hawaii, March 8, 20161 injured · 1 event
- Flash Flooding and Damaging Wind in Arkansas, March 8 to 10, 201656 kt wind · 7 events
- Hail in Minnesota, March 8, 20161.5 in hail · 6 events
- Flash Flood and Damaging Winds in Arkansas, March 8 to 9, 201661 kt wind · 3 events
- Coastal Flood in Guam, March 8 to 12, 20161 event
- Damaging Wind in Oklahoma, March 8, 2016$1,000 · 52 kt wind · 1 event
- Wildfire in Massachusetts, March 8 to 9, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618062, 618063, 618064, 618113, 618114, 618126, 619275, 617092, 617093, 617975, 617094, 617095, 617980, 619282, 619283, 619284, 619285, 619286, 619287, 619288, 619289, 619290, 619291, 619292, 619293, 619732, 619733, 619734, 619735, 619737, 619739, 619740, 620114, 620116, 620117, 620126, 620127, 620136, 624155, 624154, and more.